Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 101, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 10, 1999, 12:35 PM CDT for Douglas County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 12:35 PM CDT (17:35 UTC)
- Expired
- Jun 10, 1999, 4:30 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
County Douglas County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 101736 FFWSGF MOC067-102130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 PM CDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... DOUGLAS COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 430 PM CDT * AT 1230 PM DOPPLER RADAR ESTIMATED THAT UP TO 2 INCHES OF RAIN HAS FALLEN IN THE GOODHOPE...ROME...AND AVA AREAS SINCE 1145 AM. THUNDERSTORMS WILL PRODUCE ANOTHER 1 TO 2 INCHES OF RAIN THIS AFTERNOON. * THE RUNOFF FROM THESE STORMS WILL LEAD TO FLOODING IN FLOOD PRONE AREAS INCLUDING LOW WATER CROSSINGS ALONG THE BEAVER AND COWSKIN CREEKS. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKlS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. GAEDE/RUNNELS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:45 AM CDT, 9 hours 50 minutes earlier.
Area forecast discussion, Jun 10, 2:45 AM CDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 245 AM CDT THU JUN 10 1999 FORECAST CONCERN: POPS IN FIRST AND SECOND PERIOD. LATEST RADAR SHOWS PRECIP OVER S CNTRL/SE KS...JUST WEST OF OUR KANSAS ZONES...THIS MORNING. ALTHOUGH STORMS HAVE BEEN WEAKENING...THETA E RIDGE IS PARKED OVER OUR WESTERN ZONES...SO EXPECT THE STORMS TO MOVE INTO THE AREA. WILL CARRY LIKELY POPS FOR THE JOPLIN AREA THIS MORNING...BACKING OFF TO 30 PCNT THIS AFTERNOON. ALSO WILL CARRY ALL-DAY POPS OVER THE CENTRAL PART OF THE CWA. AFTERNOON SCATTERED STORMS FOR THE EAST STILL LOOK OKAY. DECENT SHORTWAVE IS SHOWING UP IN PROFILER NETWORK AND WATER VAPOR OVER WESTERN KANSAS THIS MORNING. THE ETA HAS PICKED UP ON THIS FEATURE WELL...SO WILL FAVOR THIS MODEL TODAY. STILL SEEING LITTLE CHANGE IN SURFACE FEATURES OVER THE CENTRAL U.S. WITH WEAK TROUGH EXTENDING FROM IOWA SOUTHWESTWARD TO KANSAS. MCS DEVELOPMENT WILL LIKELY AFFECT AT LEAST THE WESTERN PORTION OF THE CWA FOR THE NEXT COUPLE OF NIGHTS...SO HAVE INCLUDED POPS THERE TONIGHT. CURRENT FORECAST FOR FRIDAY STILL LOOKS GOOD. WILL CONTINUE TO GO WITH PERSISTENCE ON THE TEMPS THROUGH THE EARLY PERIODS. CCF SGF BB 087/067 087/067 086 173233 JLN BB 089/069 088/068 087 176333 UNO BB 089/067 088/067 087 173133 VIH BB 091/067 089/066 088 173133 TERRY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:46 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 49 min |
| Jun 10, 11:41 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 64 min |
| Jun 10, 12:14 PM CDT | Flash Flood Warning | SGF | Taney | 4 hr |
| Jun 10, 12:23 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 67 min |
| Jun 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| Jun 10, 5:21 PM CDT | Flash Flood Warning | SGF | Barry, McDonald | 4 hr |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.